In mid August of 2012, I had a sexual encounter with a female. About a week after the encounter I began to notice some pain on the skin of my penis on the left and right sides. This pain has bothered me for months now, to this very day. There are times when it is simply uncomfortable and other times when it literally feels like a needle pricking or something pinching the skin. Some days it is more pronounced than others, but irritates me on a daily basis. I've also had some pain inside the penis itself but not on a daily basis. The external pain is always in the same location where the head and shaft meet, where the small amount of redness is on the left side and some days can feel the pain on the right side of the penis as well. I had testing done at STD Test Express where I purchased their 8 panel test. I had testing done at 5, 9, 12, and 22 weeks. Each time, all tests came back negative. Grace from this site (who has been helpful) said that I tested at the incorrect times for many of the diseases included in their 8 panel test. I'm not aware of the correct testing times. None the less, in her opinion it is not ST related. I don't know how it couldn't be when I've never experienced these symptoms before until after this encounter. I've been to several doctors who say there is nothing left to test for after seeing the results of the 8 panel test I took. Grace recommended some corn starch body rub which I used for a couple weeks with no change in symptoms. The last doctor I was at last week recommended some over the counter hydrocortisone cream which I've used twice a day for 10 days and has made no difference either. I'm just looking for someone who may be offer some advice of what I should be doing next. I'm so tired of the daily irritation that I feel and would like to be able to confirm (and treat if possible) what this is that is irritating me. Thank you in advance for any advice you might be able to offer.
I have scanned your discussions on the community forums. I agree with the replies you had there. There are no STDs, herpes or any other, that cause continuing penile pain. As for the "irritation" component, you mention redness of the penile skin -- is that it? And apparently it comes and goes? But it also like none of the doctors you have visited saw anything abnormal -- right?
Based on your symptoms and the fact 8 doctors cannot find evidence of an STD, no STD is a possible explanation of this problem, despite the timing after a particular sexual exposure. There are no other STD tests you can do to sort this out. Genitally focused anxiety and a prostate problem (as discussed on the community forums) are issues that you might address with your doctor. Also, however this problem started, the issue now is side effects from your attempted treatments. For example, prolonged or repeated use of seroid creams can cause skin thinning and irritation. Therefore, it would make sense for you to entirely stop any and all treatments with any kinds of creams or ointments; then consider another visit to a doctor (perhaps a dermatologist would be best) to examine your penile skin when it hasn't had any treatment for at least 2-3 weeks.
So put STDs out of your mind. If you have a regular sex partner, you can safely (and defnitely should) contiue or resume unprotected sex. There is no chance you have anything that could harm a partner. Also, don't be worried about yourself either. This sort of thing is never due to anything serious. I am confident this is purely an issue of comfort, not evidence of an important health problem that will ever harm you in any important way.
The doctor that I visited about 2 weeks ago could see the redness that I pointed out. He said that was normal to have some redness at times. I told him that where the redness is, that is where the skin is very soar and sensative. He recommended putting hydrocortisone on. I did that for about 10 days and have since stopped because I didn't see any results.
To clarify, I have not seen 8 doctors. I said that I went to STD test express and had their 8 panel STD test done at 5, 9. 12, and 22 weeks. Are you familiar with what tests they use to test for the 8 STD's (chlamydia, gonorrhea,hep b, hep c, herpes I, herpes II, HIV, syphilis) because I have read several places that some tests are much more accurate than others. In fact some doctors have very little faith in the herpes testing accuracy. What king of accuracy would you put on those tests that I had done based on the time periods that I took them? One other that I haven't looked into is trich, though that wouldn't cause irritation of the skin of the penis from what I've read. I
I've actually gone several weeks, maybe a month or two with no ointments or creams and there is no change in the level of pain, irritation, or redness on the side of the penis.
I can try to get my doctor to schedule an appointment with a dermatologist, though he is very hesitant to do much of anything with this issue. What sorts of things that can cause continued penile pain in the exact same location for months on end? I've been experiencing this since last August, when the sexual encounter was. Doesn't that seem like a long time for something to hang on? Do you have ANY suggestions or guesses as to what could cause this? My doctor said there are viral, bacterial, and fungal STD's. He said this resembles none of the above so there cannot be anything wrong. Is he correct? And if he is, and it is not bacterial, fungal, or viral, what else could it be? I'm not looking for a diagnosis over the internet, just some ideas of what could cause this so that I can go to my doctor with something to ask. He doesn't seem very receptive to the topic.
Sorry I misunderstood how many doctor you have seen. In any case, I already gave you my best guesses as to potential explanations for your symptoms, i.e. genitally focused anxiety and/or CPPS/prostatitis. This is not a genital symptoms forum -- once STDs are out of the picture, we don't get into detailed discussions about other conditions. As I arelady said, I am certain your symptoms are not cuased by any STD, including trichomonas or anything else you can think of.
With nothing actually visible on your penis and no help with steroid treatment, I agree seeing a dermatologist is not likely to be helpful. I recommend you just continue to work with your own doctor about it.
Or maybe it's just time to just live with the discomfort. In 40 years in this business, I have never once seen a patient with symptoms like yours who turned out to have anything serious either for the patient or his sex partner. Human beings live with various aches and pains -- back pain, headaches, the sprained ankle that still hurts long after it has healed, and so on. Our genitals have a special place in our psyches, but the principle is the same: by itself pain doesn't necessarily mean anything important is wrong. So you might consider doing nothing for at least a few months, resuming regular sex with your partner (if you have one), and doing your best not to worry. Once you come to believe -- emotionally as well as intellectually -- that nothing is really wrong, my guess is your pain will gradually recede.
That will have to be my last comment. Good luck with it.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.